Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 185, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 28, 2021, 11:40 AM CDT for Comanche County, Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2021, 11:40 AM CDT (16:40 UTC)
- Expired
- May 28, 2021, 12:30 PM CDT
- In force
- 50 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
County Comanche County, TX
The radar
The Dyess AFB radar (KDYX), 108 km from the middle of the area, began a volume at 16:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 4.7 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 313 J/kg
- Mixed-layer CIN
- -386 J/kg
- Mixed-layer LCL
- 694 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.0
The text
As transmitted.
145
WUUS54 KFWD 281640
SVRFWD
TXC093-281730-
/O.NEW.KFWD.SV.W.0185.210528T1640Z-210528T1730Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
1140 AM CDT Fri May 28 2021
The National Weather Service in Fort Worth has issued a
* Severe Thunderstorm Warning for...
Southeastern Comanche County in central Texas...
* Until 1230 PM CDT.
* At 1140 AM CDT, a severe thunderstorm was located near Comanche,
moving east at 20 mph.
HAZARD...Half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is possible.
* Locations impacted include...
Comanche and Gustine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection get inside a sturdy structure and stay away from
windows.
&&
LAT...LON 3202 9858 3206 9842 3194 9833 3198 9825
3197 9825 3184 9816 3184 9817 3174 9836
3178 9863
TIME...MOT...LOC 1640Z 280DEG 16KT 3191 9851
HAIL...1.25IN
WIND...<50MPH
$$
Dunn1 follow-up statement
945
WWUS54 KFWD 281655
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
1155 AM CDT Fri May 28 2021
TXC093-281730-
/O.CON.KFWD.SV.W.0185.000000T0000Z-210528T1730Z/
Comanche TX-
1155 AM CDT Fri May 28 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT
FOR SOUTHEASTERN COMANCHE COUNTY...
At 1155 AM CDT, a severe thunderstorm was located near Gustine, or 10
miles east of Comanche, moving east at 20 mph.
HAZARD...Half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is possible.
Locations impacted include...
Gustine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection stay inside a sturdy structure and keep away from
windows.
&&
LAT...LON 3203 9853 3206 9842 3194 9833 3198 9825
3197 9825 3184 9816 3184 9817 3174 9836
3182 9854
TIME...MOT...LOC 1655Z 280DEG 16KT 3190 9843
HAIL...1.25IN
WIND...<50MPH
$$
DunnWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 5:59 AM CDT, 5 hours 41 minutes earlier.
Area forecast discussion, May 28, 5:59 AM CDT, 5 hours 41 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 559 AM CDT Fri May 28 2021 ...New Short Term, Aviation... .SHORT TERM... /NEW/ /Today and tonight/ Thunderstorms accompanied a southward moving cold front and outflow boundaries overnight as they encountered moist and unstable air in place across North Texas. Some storms were ongoing east of the I-35 corridor early this morning with some locally heavy rainfall and frequent lightning. Most of this activity should weaken after sunrise with the loss of the low level jet, however, daytime heating and the arrival of a subtle mid level shortwave should spark additional convection this afternoon and evening. We will keep the highest PoPs across our Central Texas zones, but the entire region has at least some chance of seeing a thunderstorm today. There will be a potential for some strong to severe storms due to the amount of instability and shear expected, but the favored area will all hinge on exactly where the front ends up this afternoon. Thunderstorm chances will continue tonight with some isentropic upglide, especially across the southwest zones. Even though clouds will be abundant today, temperatures should still manage to make it into the 80s for most locations. Lingering clouds and very little in the way of cold air advection behind the front will keep overnight lows generally in the 60s. 79 && .LONG TERM... /Issued 338 AM CDT Fri May 28 2021/ /Saturday Onward/ The extended portion of the forecast continues to be unsettled given the overall weather pattern in place across the United States. Rain chances will be heavily dependent on previous days' convection, therefore, pinpointing location of highest precipitation remains a bit uncertain. As we start the day on Saturday, a boundary will likely be in place from the Texas Panhandle down toward Central Texas. Areas north and northeast of the boundary will likely remain fairly dry and subsident throughout much of the day. Areas south and southwest of this boundary, however, will be in an unstable, warm and humid airmass. This could lead to a few showers and storms in the afternoon. All rain chances should be ending by sunset, leaving behind a precipitation free night. Another shortwave will be moving across the Southern Plains on Sunday, likely firing off additional storms across West Texas and the Panhandle. These storms will likely make a run for our western counties later in the afternoon and evening, but with little instability to sustain the convection, storms should gradually decay. A similar scenario will occur on Monday, but the shortwave's trajectory will likely push much of the precipitation out of North and Central Texas and into Oklahoma. The highest rain chances will likely arrive late Monday night through the first half of Tuesday. A cold front will be pushing southward as a shortwave moves overhead. Sufficient forcing for ascent, coupled with plentiful moisture should lead to fairly widespread precipitation. With the potential for heavy rain, saturated soils from the days of rain will cause quick runoff once again renewing the flooding potential. Ensembles are in fairly good agreement with a deep trough or even a cut-off low developing just south of Arizona the latter half of next week. This is likely to continue the shortwave train through the end of the week, periodically raising precipitation chances. On a positive note, high temperatures the rest of the week should run between 5-15 degrees below normal for this time of the year. Hernandez && .AVIATION... /NEW/ /12Z TAFs/ The primary aviation weather concern through Saturday morning will be thunderstorm timing/placement and MVFR/IFR ceilings this morning early Saturday morning. The overnight convection continues to slide southeast of the Metroplex TAF sites and will have no immediate impacts at the terminals this morning. It does appear that additional convection will fire on a weak cold front across Central Texas later today, keeping the best thunderstorm potential at ACT this afternoon/evening. North of the boundary, thunderstorms will also be possible this afternoon/evening as a weak mid level shortwave interacts with moist and unstable air. Therefore, we will keep VCTS mentioned in the Metroplex TAFs between 22Z and 01Z. Otherwise, MVFR/high end IFRE ceilings across Central Texas this morning should temporarily reach the Metroplex TAF sites between about 12Z and 16Z. Ceilings should lift above 3000 ft before midday and remain VFR between 3500 and 5000 ft through late this evening. MVFR ceilings should likely return early Saturday morning. Wind direction will be a bit tricky due to the the numerous outflow boundaries currently in place and expected later today as well as the strength of the front. But overall expect an east to northeast wind at speeds generally less than 10 knots. The exception to this will be at ACT where the wind should be more southeasterly this morning until the front slides through. 79 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 84 65 78 65 80 / 40 40 30 0 10 Waco 85 68 79 66 79 / 40 60 50 5 10 Paris 81 61 76 59 75 / 10 20 10 0 5 Denton 81 61 76 62 78 / 40 30 20 5 20 McKinney 82 63 77 62 78 / 40 30 20 0 10 Dallas 85 67 79 66 80 / 40 40 30 0 10 Terrell 83 64 77 62 78 / 40 40 30 0 5 Corsicana 84 67 79 65 80 / 50 60 50 5 5 Temple 85 66 79 65 80 / 40 60 60 5 10 Mineral Wells 82 63 77 64 78 / 60 50 30 5 20 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, May 28, 6:19 AM CDT, 5 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 619 AM CDT Fri May 28 2021 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-291130- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 619 AM CDT Fri May 28 2021 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Today and Tonight. There will be a threat for strong to severe storms today southeast of I-20 and west of I-35. Large hail, damaging winds and flooding will be a threat. Additional storms will be possible overnight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Additional thunderstorms are possible through the first half of next week. Any storms during this time period could contain strong wind gusts and heavy rainfall that may result in flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, May 28, 8:00 AM CDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
800 AM CDT FRI MAY 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM TSTM WND DMG 9 NW PONDER 33.25N 97.41W
05/28/2021 WISE TX PUBLIC
SOCIAL MEDIA REPORT SEVERAL LARGE TREES
UPROOTED OR LARGE BRANCHES DOWN IN DENTON
CREEK FARMS AND IN A NEARBY NEIGHBORHOOD.
TIME ESTIMATED BY RADAR.
&&Local storm report, May 28, 9:25 AM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
925 AM CDT FRI MAY 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 AM TSTM WND DMG 5 N DECATUR 33.30N 97.59W
05/28/2021 WISE TX PUBLIC
SOCIAL MEDIA REPORT OF SEVERAL TREES
UPROOTED OR LARGE BRANCHES DOWN 5 MILES
NORTH OF DECATUR. TIME ESTIMATED BY RADAR.
&&Special weather statement, May 28, 10:02 AM CDT, 1 hour 38 minutes before
Special Weather Statement National Weather Service Fort Worth TX 1002 AM CDT Fri May 28 2021 TXZ130-281515- Erath TX- 1002 AM CDT Fri May 28 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ERATH COUNTY UNTIL 1015 AM CDT... At 1002 AM CDT, Doppler radar was tracking a strong thunderstorm near Dublin, moving east at 20 mph. Nickel size hail will be possible with this storm. Locations impacted include... Stephenville and Dublin. LAT...LON 3227 9841 3224 9805 3203 9811 3211 9845 TIME...MOT...LOC 1502Z 284DEG 17KT 3217 9835 Dunn
Special weather statement, May 28, 10:42 AM CDT, 58 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1042 AM CDT Fri May 28 2021
TXZ129-141-281600-
Comanche TX-Eastland TX-
1042 AM CDT Fri May 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL EASTLAND AND
NORTHWESTERN COMANCHE COUNTIES UNTIL 1100 AM CDT...
At 1042 AM CDT, Doppler radar was tracking a strong thunderstorm 5
miles east of Rising Star, or 20 miles northwest of Comanche, moving
east at 10 mph.
Penny size hail will be possible with this storm.
Locations impacted include...
Rising Star.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3217 9897 3218 9861 3189 9863 3195 9884
3208 9893 3208 9899
TIME...MOT...LOC 1542Z 275DEG 10KT 3207 9884
DunnThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 8:20 PM CDT | River Flood Warning | FWD | Hunt, Kaufman, Rockwall | 24 hr |
| May 27, 8:20 PM CDT | River Flood Warning | FWD | Hunt | 37 hr |
| May 27, 10:39 PM CDT | Special Weather Statement | FWD | Cooke, Grayson | 21 min |
| May 27, 10:57 PM CDT | Special Weather Statement | FWD | Montague | 48 min |
| May 27, 11:12 PM CDT | Special Weather Statement | FWD | Grayson | 48 min |
| May 27, 11:43 PM CDT | Special Weather Statement | FWD | Delta, Fannin, Grayson, Lamar | 47 min |
| May 27, 11:46 PM CDT | Special Weather Statement | FWD | Cooke, Montague | 44 min |
| May 28, 12:20 AM CDT | Special Weather Statement | FWD | Collin, Delta, Hopkins, Hunt, Rains, Rockwall | 55 min |
| May 28, 12:31 AM CDT | Special Weather Statement | FWD | Cooke | 44 min |
| May 28, 1:14 AM CDT | Special Weather Statement | FWD | Hopkins, Hunt, Kaufman, Rains, Rockwall, Van Zandt | 61 min |
| May 28, 1:20 AM CDT | Special Weather Statement | FWD | Montague | 55 min |
| May 28, 2:06 AM CDT | Severe Thunderstorm Warning | FWD | Wise | 36 min |
| May 28, 2:31 AM CDT | Severe Thunderstorm Warning | FWD | Denton | 37 min |
| May 28, 3:14 AM CDT | Special Weather Statement | FWD | Collin | 31 min |
| May 28, 9:54 AM CDT | River Flood Warning | FWD | Collin | 11 hr |
| May 28, 10:02 AM CDT | Special Weather Statement | FWD | Erath | 13 min |
| May 28, 10:42 AM CDT | Special Weather Statement | FWD | Comanche | 18 min |
| May 28, 10:47 AM CDT | Severe Thunderstorm Warning | FWD | Comanche, Eastland | 43 min |
| May 28, 11:11 AM CDT | Severe Thunderstorm Warning | FWD | Comanche, Eastland | 49 min |
| May 28, 11:44 AM CDT | Severe Thunderstorm Warning | FWD | Bosque, Coryell, Hamilton | 61 min |
| May 28, 11:52 AM CDT | Flash Flood Warning | FWD | Comanche | 113 min |
| May 28, 11:57 AM CDT | Severe Thunderstorm Warning | FWD | Eastland, Erath | 24 min |
| May 28, 12:10 PM CDT | Severe Thunderstorm Warning | FWD | Comanche | 65 min |
| May 28, 12:47 PM CDT | Severe Thunderstorm Warning | FWD | Hamilton, Mills | 58 min |
| May 28, 1:04 PM CDT | Special Weather Statement | FWD | McLennan | 26 min |
| May 28, 1:21 PM CDT | Severe Thunderstorm Warning | FWD | McLennan | 54 min |
| May 28, 1:26 PM CDT | Severe Thunderstorm Warning | FWD | Coryell, Lampasas | 79 min |
| May 28, 1:43 PM CDT | Severe Thunderstorm Warning | FWD | Hamilton | 32 min |
| May 28, 2:00 PM CDT | Areal Flood Advisory | FWD | Comanche | 3 hr |
| May 28, 2:32 PM CDT | Areal Flood Advisory | FWD | Hood, Somervell | 3 hr |
| May 28, 2:44 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Coryell, Falls, McLennan | 61 min |
| May 28, 2:51 PM CDT | Flash Flood Warning | FWD | McLennan | 3 hr |
| May 28, 3:10 PM CDT | Special Weather Statement | FWD | Eastland | 35 min |
| May 28, 3:32 PM CDT | Areal Flood Advisory | FWD | Coryell, Hamilton | 7 hr |
| May 28, 3:40 PM CDT | Special Weather Statement | FWD | Hill | 20 min |
| May 28, 3:43 PM CDT | Special Weather Statement | FWD | Falls | 47 min |
| May 28, 3:49 PM CDT | Special Weather Statement | FWD | Coryell | 26 min |
| May 28, 3:52 PM CDT | Areal Flood Advisory | FWD | McLennan | 3 hr |
| May 28, 4:18 PM CDT | Special Weather Statement | FWD | Falls | 57 min |
| May 28, 4:21 PM CDT | Special Weather Statement | FWD | Lampasas, Mills | 54 min |
| May 28, 4:27 PM CDT | Areal Flood Advisory | FWD | Bosque, Hill, Johnson | 2 hr |
| May 28, 4:33 PM CDT | Areal Flood Advisory | FWD | Falls | 6 hr |
| May 28, 4:37 PM CDT | Special Weather Statement | FWD | Bell | 38 min |
| May 28, 5:01 PM CDT | Special Weather Statement | FWD | Hamilton | 29 min |
| May 28, 5:15 PM CDT | Special Weather Statement | FWD | Robertson | 45 min |
| May 28, 5:46 PM CDT | Areal Flood Advisory | FWD | Milam, Robertson | 5 hr |
| May 28, 5:49 PM CDT | Areal Flood Warning | FWD | McLennan | 3 hr |
| May 28, 5:55 PM CDT | Special Weather Statement | FWD | McLennan | 50 min |
| May 28, 6:04 PM CDT | Areal Flood Advisory | FWD | Bell, Coryell | 3 hr |
| May 28, 6:56 PM CDT | River Flood Warning | FWD | Coryell | 18 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.